CSN Login
Members Online: 14

Side effects from Eribtux and Carboplatin

Kristen1112
Posts: 17
Joined: Feb 2013

My mom is starting this new chemo tomorrow and the doctor told her she could get a rash from one of these drugs. I am wondering if anyone that has taken these chemo drugs experienced any side effects? she is very nervous due to the last chemo combo ended with her in the hospital for 16 days. My mother has SCC of pharynx spreading to cervical of esophagus and is really looking for palliative care. Any information anyone can give me is appreciated!

 

Thank you, Kristen

 

Skiffin16's picture
Skiffin16
Posts: 8076
Joined: Sep 2009

Hi Kristen...

Many here have had the rash from Erbitux..., it's quite common.... And I'm sure many will chime in for what has helped and worked for them.

I didn't have that, I had Cisplatin, Taxotere, 5FU and Carboplatin...

Carboplatin was the milder of all, and I had very little if any reaction..., but I was having it concurrent with radiation, and that was doing it's ummm majic on me at the time.

Best,

John

Kristen1112
Posts: 17
Joined: Feb 2013

The Cisplastin... Taxotere... 5FU's is what did her in for the long hospital stay:( 

she is also experiencing "short of breath" since her last treatment in May. Do you have any breathing problems?

Skiffin16's picture
Skiffin16
Posts: 8076
Joined: Sep 2009

I'm not..., has she mentioned anything to her MD's...?

It could be anything related from anxiety to something else going on, or fluid... I'd let her MD's know so they can investigate further...

As for Erbitux Rash, I know there are several her that had rash, Matt if I'm not mistaken..., and many others.

JG

Kristen1112
Posts: 17
Joined: Feb 2013

she has been to all her MD's trying to figure it out!!!!! They did a blood transfusion couple weeks ago and she felt better for a day then it returned. So I was just curious thank you though and I'm hoping someone else chimes in about the "rash".

Ladylacy
Posts: 477
Joined: Apr 2012

When my husband was diagnosed with the second primary, after SCC laryngeal cancer, at the cervical of his esophagus, they gave him carboplatin along with another 35 radiation treatments.  The dose was changed each time due to weight and blood tests before each treatment.  He had no trouble with the carboplatin at all.  When it reoccurred and spread to his right lung, they did offer chemo only but he declined.  Today after finding this out in February, he is doing about the same.  He is having no breathing problems and his pain is controlled by lortab 10-3.25.  

I keep wondering (praying actually) did they make a mistake after reading all the forums on H&N and esophageal cancers.  I have asked him did he want to have a CT scan but he says no.  Please remember that everyone reacts differently to the treatment and what one has, the next doesn't.

Wishing the best to your family -- Sharon

pilotbob3
Posts: 3
Joined: May 2013

A rash is probably the most common side effect. I had 8 weeks of erbitux in August, and broke out very badly, chest, face, head. Somewhat itchy. Good thing is that it's pretty controllable. The doctor gave me an acne control medicine, and a topical solution to control it. I think it took me about two weeks to have it under control. Sorry, but forgot the name of the drugs. I guarantee your doctor knows them well.

 

After about four weeks, it broke out on my hands, but only spots, no itching.

 

Best of luck to your mom, tell her that the erbitux (along with 35 radiation sessions) worked very well on my HPV related SCC tonsil cancer.

-Pilotbob 

 

 

CivilMatt's picture
CivilMatt
Posts: 2934
Joined: May 2012

Kristen,

I had one loading dose of Erbitux followed by 7 weekly infusions and I broke out with acne over my torso (Front and back) and my face.  People asked me if it itched and it looked like it would, but mine never did.  It caused my eye lashes and eye brows to grow longer, so much so that it bothered me when driving, It caused the skin on my fingers to crack, many people recommended creams and lotions, but I was lazy and used liquid band-aid to seal the cracks.  Lastly, it made one of my big toe nails to jump ship, I guess I felt side effects from head to toe.

Wish you r Mom the best of luck from me.

Matt

Crazymom's picture
Crazymom
Posts: 295
Joined: Nov 2011

I had Ervitux with SCC of the tonsil and 2 lymph nodes.  The doctors really felt the Ervitux helped reduce the size of the tumors and were very pleased witht he result.  I had a rash all over my face and chest.  My feet also got very cracked and hurt to walk sometimes.  All of this went away within a few weeks of discontinuing the Erbitux.

I am now healthy for 15 months and grateful for the Erbitux!

 

Ann

Tim6003's picture
Tim6003
Posts: 1495
Joined: Nov 2011

I had Erbitux with rads ...20 months out and no real problems.  I was hyper-sensitive to Erbitux and had a HORRIBLE rash / bumps from head to mid torso ....oncologist said I was in the top 5 of worst responses to the drug!  Happy me...lol.

The good news, as I mentioned, 20 months out, NED and no lasting side affects or scars from the treatments ...on the breathing issue, I noticed my lungs "hurt" now unlike they used to before treatments.  It's not a bad pain or shortness of breath....more like when you walk out in zero degree weather and get a big gulp of cold air in your lungs ......it's not all the time, just now and then.  Not sure that helps, but that's my story.

 

Whispered a prayer for better things to happen.

 

Tim

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network